MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD NANO¿ ULTRA-FINE¿ PEN NEEDLES 32G X 4MM (90 COUNT); HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD NANO¿ ULTRA-FINE¿ PEN NEEDLES 32G X 4MM (90 COUNT); HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd nano¿ ultra-fine¿ pen needles 32g x 4mm (90 count) the medication could not be delivered.This occurred 12 times.There was no report of patient impact.The following information was provided by the initial reporter: verbatim- consumer reported when priming, no insulin flows stated, when he tries a second pen needle, it will work 12 pen needles affected lot: 7353668, catalog: 320883, date of event: unknown, samples: yes, product is expired cl, product information: product line: usbd, business unit: diabetes care (dc), product family: pen needle, product component/issue/lot(s): pir- product name: pen needle 32g, lot number(s) and/or serial number(s): (b)(4)- material/catalog number: 320883, quantity involved: 12, contaminated: no, used product to be returned for evaluation: yes, how many units?: 12, is country event occurred unknown: no, country event occurred: united states of america, representative samples?: no, current location of device: end user, replacement or credits for affected devices?: replacement, bd awareness date: (b)(6) 2023, complaint date received: (b)(6) 2023, adverse events: when did the incident occur?: during use death?: no, serious injury: no, erroneous results: no, course treatment changed due to event: no, exposure to blood/bodily fluid: no, medical intervention other than first aid: no, needle/probe stick: no, safety issue: no, other actions taken: no.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 22-mar-2023.H6: investigation summary: customer returned a total of (12) 32ga 4mm pro loose open pen needles without teardrop label.It was reported that when priming, no insulin flows.All the retuned pen needles visually examined and observed 2 broken npe cannula, one broken npe cannula and 9 without any damages.Clog test was performed on the pen needles without damages and no issues were found.Most likely the customer complaint needle clog occurred due to bent/broken npe cannula.As the samples return were open, root cause cannot be determined.Embecta was able to confirm the issue as bent/broken npe cannula.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Based on the sample received, embecta was able to confirm the customer indicated issue as bent/broken npe.Root cause cannot be determined as the return samples were open.H3 other text : see h10.
 
Event or Problem Description
It was reported while using bd nano¿ ultra-fine¿ pen needles 32g x 4mm (90 count) the medication could not be delivered.This occurred 12 times.There was no report of patient impact.The following information was provided by the initial reporter: verbatim.Consumer reported when priming, no insulin flows.Stated, when he tries a second pen needle, it will work.12 pen needles affected.Lot: 7353668.Catalog: 320883.Date of event: unknown.Samples: yes.Product is expired cl.Product information.Product line: usbd.Business unit: diabetes care (dc).Product family: pen needle.Product component/issue/lot(s): pir.Product name: pen needle 32g.Lot number(s) and/or serial number(s): (b)(6) material/catalog number: 320883.Quantity involved: 12.Contaminated: no.Used product to be returned for evaluation: yes.How many units?: 12.Is country event occurred unknown: no.Country event occurred: united states of america.Representative samples?: no.Current location of device: end user.Replacement or credits for affected devices?: replacement.Bd awareness date: 2023-03-08.Complaint date received: 2023-03-08.Adverse events.When did the incident occur?: during use death?: no.Serious injury: no.Erroneous results: no.Course treatment changed due to event: no.Exposure to blood/bodily fluid: no.Medical intervention other than first aid: no.Needle/probe stick: no.Safety issue: no.Other actions taken: no.

Brand Name
BD NANO¿ ULTRA-FINE¿ PEN NEEDLES 32G X 4MM (90 COUNT)
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16616548
Report Number9616656-2023-00273
Device Sequence Number4817682
Product Code FMI
UDI-Device Identifier10885403897511
UDI-Public(01)10885403897511
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K133532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8975
Device Catalogue Number320883
Device Lot Number7353668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date03/25/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown